# SDR 2015FA0000061

- Difficulty date: February 13, 2015
- Submitted: February 13, 2015
- Operation: General aviation
- Filed by: Und Aerospace, repair station OG5R092N
- Aircraft: N586ND
- Make and model: Piper PA-44-180
- Aircraft serial: 4496281
- Aircraft time: 2,066 hours
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Strut
- Part number: 78723022AND78723
- Condition: Leaking
- Location: Mlg
- Part time: 889 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

DURING PHASE INSPECTION MECHANIC NOTED BOTH MLG STRUTS LEAKING FLUID.  UPON DISASSEMBLY TO REPACK STRUTS MECHANIC FOUND APPROXIMATELY .5 CUP OF ALUMINUM SHAVINGS IN INNER STRUT.  FURTHER INSPECTION FOUND OUTER STRUT INNER BORE GROOVED AND GOUGED IN THE AREA OF  UPPER BEARING TRAVEL.  UPPER BEARING ON BOTH STRUTS SHOWED ROUGH, SHARP EDGES WHERE IT CONTACTS OUTER STRUT.  OUTER STRUT AND UPPER BEARING REPLACED WITH NEW PARTS. MFG CONTACTED.
